My Nurtec Experience

I had radiation and neck surgery 11 years ago.

Surgery side effects

I had side effects and they have gotten a lot worse. I found myself in the hospital last year and the doctors were having a hard time determining what was going on. After a lot of Google, researching, and experimenting with various treatments, and with the help of my brother who is an ER doctor, we determined that there was damage to some of the blood vessels that affected my brain.

I was having what we thought were seizures but it seems that all the side effects that I experienced were listed as side effects for acute migraines. I get extremely dizzy and I’ve passed out a couple of times. I don’t always get a headache, but I have pressure behind my right eye and my face goes numb. I can’t stand that I can’t work.

Trying out a migraine treatment

I saw advertisements for Nurtec and I started reviewing migraines, and the symptoms for migraines, and I realized that every symptom I had was listed as a side effect for severe cases of migraine disease. It also noted that you don’t always have a headache with a migraine. This was my case, however, I do seem to get more severe brain pain that’s associated with my migraines.

I tried various drugs with a lot of side effects and no real outcome for recovery. However, after taking Nurtec, my symptoms started going away. I feel like I’m 11 to 12 years younger than when I had my surgeries.

Even though I feel great when taking the Nurtec I now find that after my third day without taking it, I get extreme headaches and dizziness. It seems like I’m great when I’m on it but now I’m worse without it.

Looking for advice

Insurance will not pay for this drug and it’s costing me $120 per pill which is expensive. However, I’m finding it necessary so I’m on my second month of taking the drug and I try to spread it out over four days between pills but it seems like by the third day I’m having real problems.

To end my story, I’m still looking for answers and solutions. If this treatment really is my solution, then I need to find an affordable way of acquiring this medicine.

By providing your email address, you are agreeing to our privacy policy.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

Please read our rules before commenting.

Community Poll

Do you feel comfortable advocating for yourself to your healthcare provider?